logo

Previous Thread
Next Thread
Print Thread
anyone else can't tolerate metformin? #648701 12/09/10 06:24 PM
Joined: Dec 2010
Posts: 27
R
RavenNevermore Offline OP
Newbie
OP Offline
Newbie
R
Joined: Dec 2010
Posts: 27
I have tried every form it comes in and still can't tolerate it. other stuff not working. anyone else have bad side-effects from the meds? RavenNevermore

Last edited by RavenNevermore; 12/09/10 06:26 PM.
Re: anyone else can't tolerate metformin? [Re: RavenNevermore] #648720 12/09/10 07:07 PM
Joined: Jul 2008
Posts: 3,448
G
GrannyH Offline
Zebra
Offline
Zebra
G
Joined: Jul 2008
Posts: 3,448
Hi Raven,

Metformin was the first medicine I tried. That was 6 or 7 years ago. It gave me such an upset stomach that we went on to something else. I ended up on Avandia which worked very well. When it came time to leave that behind we first went to other newer drugs which the insurance company was not willing to pay for. So we went back to metformin. It caused such intestinal problems that I could not leave the house and had to spend most of my time within just a few feet of the bath room.

I am now on Glipizide, and while it is working, it isn't enough on it's own. I am still in the process of getting the answer; and that answer will not include metformin.

Good Luck to you. I really hate this trial and error period, but since everyone's diabetes is different, this is how it has to be done.

GrannyH


"Life isn't about waiting for the storm to pass...
It's about learning to dance in the rain."
Re: anyone else can't tolerate metformin? [Re: RavenNevermore] #648731 12/09/10 07:45 PM
Joined: Oct 2010
Posts: 184
MariaRomana-DTP/eBooks Ed Offline
Jellyfish
Offline
Jellyfish
Joined: Oct 2010
Posts: 184
Originally Posted By: RavenNevermore
I have tried every form it comes in and still can't tolerate it.
other stuff not working. anyone else have bad side-effects from the meds?
I'm not sure what side effects you had, but I couldn't tolerate it, either, because it made me so tired and lethargic. I felt as though I'd been given a sedative. I literally did not want to get up off the couch. I understand now that that's how the drug works--it reduces your body's ability to raise its own blood sugar. For people who have high BS all the time, that's a good thing, but if you only have high BS immediately following meals (me), it's horrible. It was like living in a stupor. I quit after only a few days.

--Maria

Re: anyone else can't tolerate metformin? [Re: MariaRomana-DTP/eBooks Ed] #649004 12/11/10 03:53 AM
Joined: Dec 2010
Posts: 27
R
RavenNevermore Offline OP
Newbie
OP Offline
Newbie
R
Joined: Dec 2010
Posts: 27
I have had 4+ years of explosive diarrhea (yes it is as bad as it sounds)severe cramping, nausea that required compazine and the daytime sleepiness that triggered latent narcolepsy and cataplexic seizures. Byetta was worse tho--I was on it for a couple of weeks and had swelling and pain on the injection sites and I lost my sense of smell and taste. I cried when eating a big ripe juicy strawberry and all I could taste was skunk. I could not smell my perfumes. And that last 6 months. I was almost despairing of life. RavenNevermore

Re: anyone else can't tolerate metformin? [Re: RavenNevermore] #721481 10/25/11 11:15 AM
Joined: Oct 2011
Posts: 52
E
eranga Offline
Amoeba
Offline
Amoeba
E
Joined: Oct 2011
Posts: 52
Metformin almost always gives you 'the bloat'. You should *NEVER* take it without food. You should not really drink alcohol on Metformin and never ever on an empty stomach with or without Metformin. The bad metal taste should go after a few weeks. Also, *very important* is to *NEVER* get dehydrated while using Metformin. You must always drink a good amount during the day. Tht is vital. If not, you run a serious risk of increasing your chances of some very nasty and dangerous side effects... and even lactic acidosis.

Re: anyone else can't tolerate metformin? [Re: RavenNevermore] #892758 05/24/15 03:33 PM
Joined: Jan 2006
Posts: 1,671
Sheryl T Offline
Chipmunk
Offline
Chipmunk
Joined: Jan 2006
Posts: 1,671
My doctor prescribed metformin for years for me. It caused my kidneys to go into failure. I had to have a procedure to combine an artery and a vein to make a larger pathway for dialysis.


Former Chocolate Editor. Also known as Daisybun.

Moderated by  C. Kimura 

Brand New Posts
2020: On this day . . .
by Mona - Astronomy - 12/05/20 05:06 AM
Astro Advent 2020
by Mona - Astronomy - 12/05/20 04:52 AM
Container Gardening TIP OF THE DAY Continues
by Lestie4containergardens - 12/04/20 08:31 AM
Container Gardening TIP OF THE DAY
by Lestie4containergardens - 12/04/20 07:58 AM
Meanwhile in Canada
by Monika R Canada - 12/04/20 12:51 AM
Look up in 2020!
by Mona - Astronomy - 12/03/20 01:05 PM
Felted Wool Projects to Sew
by Cheryl - Sewing Editor - 12/02/20 06:55 PM
Advent 2020
by Angie - 12/02/20 03:24 AM
When does Christmas Season End?
by Angie - 11/30/20 11:54 PM
Native American Heritage Month
by Angela - Drama Movies - 11/29/20 01:25 AM
Privacy
This forum uses cookies to ensure smooth navigation from page to page of a thread. If you choose to register and provide your email, that email is solely used to get your password to you and updates on any topics you choose to watch. Nothing else. Ask with any questions!
Channel List
Beauty & Self
Books & Music
Career
Computers
Education
Family
Food & Wine
Health & Fitness
Hobbies & Crafts
Home & Garden
Money
News & Politics
Relationships
Religion & Spirituality
Sports
Travel & Culture
TV & Movies
Safety
We take forum safety very seriously here at BellaOnline. Please be sure to read through our Forum Guidelines. Let us know if you have any questions or comments!
Sponsor


| About BellaOnline | Privacy Policy | Advertising | Become an Editor |
Website copyright © 2020 Minerva WebWorks LLC. All rights reserved.


Powered by UBB.threads™ PHP Forum Software 7.7.3